Top

Peter Markowich

Distinguished Professor, Applied Mathematics and Computational Science
Computer, Electrical and Mathematical Science and Engineering Division


Affiliations

Education Profile

  • ​​​'Habilitation' for Applied and Numerical Mathematics, Technische Universität Wien (Vienna University of Technology), Austria, 1984
  • Dr.Techn., Technische Universität Wien (Vienna University of Technology), Austria, 1980
  • M.S. Engineering, Technische Universität Wien (Vienna University of Technology), Austria, 1979

Research Interests

Professor Markowich's primary research interests are in the mathematical and numerical analysis of partial differential equations (PDEs) and their application in physics, biology and engineering.
In particular he is interested in:
  • classical and quantum mechanical kinetic theory
  • analytical and numerical problems occurring in highly oscillatory PDEs (like semi classical asymptotics)
  • Wigner transforms
  • nonlinear PDEs describing dispersive and, resp., diffusive phenomena
  • singular perturbations and long-time asymptotics
  • generalized Sobolev inequalities
  • inverse problems in solid state physics
  • image processing using PDEs

Selected Publications

  • ​​A. Chertock, K. Fellner, A. Kurganov, A. Lorz and P.A. Markowich, 2012, Sinking, merging and stationary plumes in a coupled chemotaxis-fluid model: a high-resolution numerical approach:Journal of Fluid Mechanics, 694, 154-190.
  • L. Caffarelli, P.A. Markowich and M.-T. Wolfram, 2011, On a price formation free boundary model by Lasry and Lions: The Neumann problem: Comptes Rendus Mathematique, 349, 15-16, 841-844.
  • L. Caffarelli, P.A. Markowich and M.-T. Wolfram, 2011, On a price formation free boundary model by Lasry and Lions: The Neumann problem: Comptes Rendus Mathematique, 349, 11-12, 621-624.
  • M. DiFrancesco, P.A. Markowich and J.-F. Pietschmann, 2011, On the Hughes' model for pedestrian flow: the one-dimensional case: Journal of Differential Equations, 250, 3, 1334-1362.
  • M. Burger, P. Markowich, J.-F. Pietschmann, 2011, Continuous Limit of a Crowd Motion and Herding Model: Analysis and Numerical Simulations: Kinetic and Related Models, 4, 4.